# SDR 2014FA0000042

- Difficulty date: January 21, 2014
- Submitted: January 21, 2014
- Operation: General aviation
- Aircraft: N5310W
- Make and model: Piper PA-28
- Aircraft serial: 28364
- Aircraft time: 2,879 hours
- Engine: Lyc O320A2B
- Engine time: 2,879 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13B47024
- Condition: Failed
- Location: Engine
- Part time: 2,879 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: B, A

## Discrepancy

DURING CRUISE FLIGHT, THE PILOT REPORTED AN ENGINE STOPPAGE, WHICH WAS FOLLOWED BY AN EMERGENCY LANDING.  A POST ENGINE TEARDOWN INSPECTION REVEALED THAT THE CRANKSHAFT HAD SEPARATED JUST INBD FROM THE NR 3 CYLINDER ROD MOUNTING JOURNAL.
